Volume 7, Number 2 (volume 7, number2 2015)                   IJDO 2015, 7(2): 87-90 | Back to browse issues page


XML Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Bidaki R, Alavi F. Recurrent Iatrogenic Hypoglycemia Following Maprotiline Added to Citalopram in a Diabetic Woman- a Case report. IJDO. 2015; 7 (2) :87-90
URL: http://ijdo.ssu.ac.ir/article-1-238-en.html

MD. Psychiatrist. Shahid Sadoughi University of Medical Sciences, Yazd, Iran
Abstract:   (821 Views)

Objective: Hypoglycemia with multiple etiologies is a common in diabetic patients. The current study describes the probability of interaction between Maprotiline, Selective Serotonine Reuptake Inhibitors like Citalopram for induction of hypoglycemia.

Case Presentation: A 47 year-old diabetic woman used Tablet Citalopram 20mg daily because of Generalized anxiety disorder from two years ago, but 1 week after prescription of Tablet Maprotiline 25mg at night, she had recurrent and symptomatic hypoglycemia episodes. After decline of dosage of Maprotiline, hypoglycemia was improved and follow discontinuation of it, was completely resolved.

Conclusion: The use of Maprotiline with Citalopram simultaneously may alter glycaemic control and induce a recurrent hypoglycemia and it is mentioned in the “warnings and precautions for implication”. Of course the clinically relevant adverse drug responses may not recognized in clinical practice.

Full-Text [PDF 59 kb]   (354 Downloads)    
Type of Study: Research | Subject: Special
Received: 2016/03/17 | Accepted: 2016/03/17 | Published: 2016/03/17

Add your comments about this article : Your username or email:
Write the security code in the box

© 2015 All Rights Reserved | Iranian Journal of Diabetes and Obesity

Designed & Developed by : Yektaweb